Posted by Dave Emond (184.108.40.206) on August 09, 2001 at 15:41:03:
In Reply to: Desperate Wife of Blurred Vision,Cluster-Sufferer posted by Nisha on August 09, 2001 at 15:00:13:
I was on Lithium and Imitrex at the same time and the side effects were terrible!
There is a severe interaction between Litium and Imitrex.
"The risk for serotonin syndrome may be increased if these two drugs are coadministered. Serotonin syndrome is rare, but serious adverse effect which require immediate medical attention and may exhibit reactions such as excitement, hypomania, restlessness, loss of consciousness, confusion, disorientation, anxiety, agitation, myclonus, dysarthia, tachycardia and emesis. The mechanism is probably due to additive serotonergic effects. If these drugs are to be coadmisistered, the patient should be observed for signs of increased serotonergic activity."
I went through most of these symptoms, including blurred vision while on both meds. I quit taking the Lithium and have been steadily feeling better.
If you look up Serotonin Syndrome on the internet, you will find a definition, but, it can be quite frightening! Watch him closely, he could find himself in need of emergency treatment.
I'm somewhat stubborn myself, but when I read the above and the Serotonin Syndrome definition, I wasn't quite so stubborn!
Best of luck, try to get him to read up on this area,
Post a Followup